MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Codes Mechanical Problem (1384); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00682, 3005168196-2016-00683.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and lantern delivery microcatheters (lantern).During the procedure, the physician deployed and detached three soft ruby coils into the aneurysm using the lantern.While repositioning the lantern and attempting to advance a new ruby coil through it, the physician experienced resistance and decided to try and push the ruby coil through; however, the ruby coil became stuck and there was a lot of the lantern outside of the body for the pusher assembly to get kinked in.Subsequently, the ruby coil unintentionally detached within the lantern.The physician pulled the detached ruby coil out of the lantern using forceps.Next, the physician deployed and detached a new ruby coil into the patient using a new lantern.While attempting to advance another new soft ruby coil through the lantern, the physician advanced the coil with most of the lantern outside of the body causing the ruby coil pusher assembly to kink and not be as straight as needed.Therefore, the ruby coil was removed and the procedure was completed using two new soft ruby coils and the second lantern.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5665290
Report Number3005168196-2016-00684
Device Sequence Number10769039
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/20/2018
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF66975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2016
Initial Report FDA Received Date05/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR